RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Regul. Chaotic Dyn.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Regul. Chaotic Dyn., 2013, Volume 18, Issue 4, Pages 425–452 (Mi rcd121)  

This article is cited in 1 scientific paper (total in 1 paper)

Singular Sets of Planar Hyperbolic Billiards are Regular

Gianluigi Del Magnoa, Roberto Markarianb

a CEMAPRE, ISEG, Universidade Técnica de Lisboa, Rua do Quelhas 6, 1200-781 Lisboa, Portugal
b Instituto de Matemática y Estadística “Prof. Ing. Rafael Laguardia” (IMERL), Facultad de Ingeniería, Universidad de la República, Montevideo, Uruguay

Abstract: Many planar hyperbolic billiards are conjectured to be ergodic. This paper represents a first step towards the proof of this conjecture. The Hopf argument is a standard technique for proving the ergodicity of a smooth hyperbolic system. Under additional hypotheses, this technique also applies to certain hyperbolic systems with singularities, including hyperbolic billiards. The supplementary hypotheses concern the subset of the phase space where the system fails to be $C^2$ differentiable. In this work, we give a detailed proof of one of these hypotheses for a large collection of planar hyperbolic billiards. Namely, we prove that the singular set and each of its iterations consist of a finite number of compact curves of class $C^2$ with finitely many intersection points.

Keywords: hyperbolic billiards, ergodicity

Funding Agency Grant Number
Fundação para a Ciência e a Tecnologia PTDC-MAT-105448-2008
G. Del Magno was supported by Fundação para a Ciência e a Tecnologia through the Program POCI 2010 and the Project “Randomness in Deterministic Dynamical Systems and Applications” (PTDC-MAT-105448-2008).


DOI: https://doi.org/10.1134/S1560354713040072

References: PDF file   HTML file

Bibliographic databases:

MSC: 37D50, 37A25, 37D25, 37N05
Received: 26.11.2012
Accepted:07.05.2013
Language:

Citation: Gianluigi Del Magno, Roberto Markarian, “Singular Sets of Planar Hyperbolic Billiards are Regular”, Regul. Chaotic Dyn., 18:4 (2013), 425–452

Citation in format AMSBIB
\Bibitem{DelMar13}
\by Gianluigi Del Magno, Roberto Markarian
\paper Singular Sets of Planar Hyperbolic Billiards are Regular
\jour Regul. Chaotic Dyn.
\yr 2013
\vol 18
\issue 4
\pages 425--452
\mathnet{http://mi.mathnet.ru/rcd121}
\crossref{https://doi.org/10.1134/S1560354713040072}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3090210}
\zmath{https://zbmath.org/?q=an:1338.37049}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000322878100007}


Linking options:
  • http://mi.mathnet.ru/eng/rcd121
  • http://mi.mathnet.ru/eng/rcd/v18/i4/p425

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. G. Del Magno, R. Markarian, “On the Bernoulli property of planar hyperbolic billiards”, Commun. Math. Phys., 350:3 (2017), 917–955  crossref  mathscinet  zmath  isi  scopus
  • Number of views:
    This page:50
    References:18

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019